Find Support

Hair loss after steroid taper?

Hair loss after steroid taper?

Posted By
AMcReader
7/7/2019 8:04pm
View other posts by
Activity
Replies: 1

Hi all,

Over the past month I’ve been losing a LOT of hair. I have a lot of hair so I’ve been lucky that it hasn’t really become visible to anyone else, besides my husband who has been great about not complaining by how much it is EVERYWHERE in our house. ... :-\

Anyways, I’m trying to figure out the cause of this issue (and hoping that I’m not part of the small percentage of people who develop immune-related alopecia as a side-effect). Has anyone else experienced hair loss after a several month run with steroids? I have no idea if this is something that happens but it’s really the only change between the end of May and now.

I would appreciate anyone’s input.

Thanks!

Amanda

Stage IV — one brain met (resected via craniotomy 3/1/18 and subsequently treated with SRS) and two lung mets. Started Opdivo 4/16/18. Opdivo not eliminating lung mets, so on 12/5/18 started Ipi/Nivo combo.

Hi Amanda. Yes, steroids cause hair loss. Apparently, it slowly stops once you are off them but very slowly and never to the original thickness. I've been off steroids for over three months and am still experiencing it.
Melanie